MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. LONG CLIP

AOMORI OLYMPUS CO., LTD. LONG CLIP
Model Number HX-610-090L
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported a hemostasis clip was suctioned within the patient¿s stomach and caused suction issues during a diagnostic endoscopic procedure and the customer suspects the clip may have remained within the gastrointestinal videoscope after a previous procedure and it was not reprocessed correctly.The clip was suctioned and removed during the procedure.There was no report of patient injury or medical intervention associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.The manufacturing date cannot be identified because the serial/lot number is unknown.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since the device was not returned for evaluation due to the facility discarding it, the definitive root cause of the reported issue could not be determined.The event can be detected/prevented by following the instructions for use (ifu) (drawing number:gk4802, revision number : 27): when aspirating body fluid via the endoscope, be careful not to aspirate a clip or clip connector which has been dropped inside the body cavity, as this could clog up the suction channel or cause the clip/clip connector to be stuck in the suction valve and disable the endoscope¿s suction function.If a clip or clip connector is accidentally aspirated into the endoscope, follow the procedure given in ¿removal of an aspirated clip or clip connector¿ on page 35.Removal of an aspirated clip or clip connector, if a clip or clip connector is accidentally aspirated into the endoscope, follow the procedure below to remove it: withdraw the endoscope from the body cavity, keeping the insertion portion and bending section straight.Leave the biopsy valve mounted on the endoscope.Remove the suction tube and connect a syringe filled with tap water to the endoscope¿s suction connector.While gently pressing the suction valve, inject the tap water into the endoscope¿s suction connector.Olympus will continue to monitor field performance for this device.

Brand Name
LONG CLIP
Common Device Name
LONG CLIP
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20061166
Report Number9614641-2024-01709
Device Sequence Number7784900
Product Code PKL
UDI-Device Identifier04953170415159
UDI-Public04953170415159
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K240617
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-610-090L
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date08/25/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-H290T- GASTROINTESTINAL VIDEOSCOPE
Patient SexUnknown